Side Effect of Chemo

Please feel free to read, share your thoughts, your stories and connect with others!
Robin

Side Effect of Chemo

Postby Robin » Tue Mar 07, 2006 2:30 pm

Does anyone have side effect of joint pain while taking a cocktail of xeloda and avastin?

J. R.
Posts: 8
Joined: Mon Feb 06, 2006 2:48 pm

Postby J. R. » Tue Mar 07, 2006 5:28 pm

Robin,
I'm only on Avastin right now and have never been on Xeloda, but I started having a lot of joint pain after beginning chemo a year ago. I take glucosamine, which has helped some, but there are times when I can barely lift my arms.
J. R.

Robin

Side Effect of Chemo

Postby Robin » Wed Mar 08, 2006 11:54 am

I'm not exactly sure when my joint pain started but it was mainly in my hip and right achilles (kinda weird). Prior to diagnosis in November 2004, I was very active and obviously slowed down with all my surgeries, treatment, etc. I'm sorry to hear that you are suffering with just lifting your arms and I hope that you are better once you are off the Avastin. Thanks for your response.

Robin

colleen
Posts: 4
Joined: Sun Nov 13, 2005 2:16 pm
Location: Londonderry, New Hampshire

*

Postby colleen » Wed Mar 08, 2006 9:58 pm

8)
Last edited by colleen on Sun Oct 21, 2007 8:56 pm, edited 2 times in total.

Guest

Postby Guest » Fri Mar 10, 2006 11:13 am

Hi Robin,

I took Xeloda for six months and yes I had joint aches throughout. It affected my hips, knees and my feet. The longer I was on it the more it was a problem. I took B6 and it helped and I could always tell when I missed a dose. So I tried not to be lazy about it, but sometimes I was. I was very active throughout my Xeloda treatments....didn't let the ache's stop me from walking, bike riding, swimming, etc.

It took a good 4 months to get back to normal after finishing the protocol. I am happy to say though, I feel great now. Hang in there and ask your doc if it really is holding you back.

Good Luck,

Mary

Prayers coming your way!

ASTEPHENS33
Posts: 346
Joined: Wed Dec 14, 2005 10:04 pm
Location: Seattle, Washington
Contact:

My experience with Xeloda

Postby ASTEPHENS33 » Fri Mar 10, 2006 11:51 am

I am half-way through a 6 month regime of Xeloda only. I don't know about Avastin. Tiredness is my main sympton. I get peeling and bit of burning on my hands and feet and have developed strategies for that. In addition to taking the B6, my oncologist has prescribed Celebrex - an anti-inflammatory. (He said he was at a conference where this was presented.) I also use topicals - chlorophyll, calendula (recommended by a naturopathic doctor) and Udderly Smooth - about 5-6 times a days.

I believe that Xeloda iteself also works as a an anti-inflammatory, so on the off-week it could be having an effect on joint and bone issues you might already have.

Robin

Side Effect of Chemo

Postby Robin » Mon Mar 13, 2006 12:00 pm

Thanks for all of your replies. It's comforting to know that others are going through the joint aches and pains and that I'm not alone.

I hope all of you are feeling better soon. I hope to be off the Xeloda sometime in the near future. I've almost been on it a year.

Livestrong!

Robin

Guest

Postby Guest » Tue Mar 14, 2006 6:37 am

I'm on my 2nd round of Chemo. Folfox, The honeymoon is over I've been up all night throwing up - nothing will stop it. I also pulled a muscle in my back and the pain is terrible. Temperature was up to 38.8 'phoned hospital and told that it was o'k because my white count isn't being affected.

Oh gawd.... I'm so sick.........even water will not stay down. Tried every pill they gave me.

Guess I ill have to just ride it out :twisted:


Return to “Colon Talk - Colon cancer (colorectal cancer) support forum”



Who is online

Users browsing this forum: heiders33, retiredteacher, shaunkemplin, Steph20021, Trying and 58 guests